Academic Journals Database
Disseminating quality controlled scientific knowledge

Propafenone overdose: two case reports

ADD TO MY LIST
 
Author(s): Seçgin SÖYÜNCÜ | Fırat BEKTAŞ | Özlem YİĞİT

Journal: Turkish Journal of Emergency Medicine
ISSN 1304-7361

Volume: 7;
Issue: 3;
Start page: 127;
Date: 2007;

Keywords: Intoxication | propafenone/overdose/mortality.

ABSTRACT
Propafenone is first synthesized in 1970 and its active metabolite is 5-OH-propafenon. Propafenone is classified as a IC antiarrhythmic drug according to the Vaughan Williams classification and used in the treatment of supraventricular and ventricular tachyarrhythmias. Acute propafenone overdoses typically cause wide QRS tachycardia, right bundle branch block, first degree AV block, prolonged QT interval, hypotension and generalized seizures. Despite the widespread usage of propafenone as an antiaritmic drug, fatal propafenone overdoses have been reported rarely in medical literature. In this case report, we aimed to overview the complications of propafenone intoxication by presenting two cases of propafenone overdose which seen rarely in the medical literature and to perform literature review on propafenone overdose.
Save time & money - Smart Internet Solutions      Why do you need a reservation system?